Asia-Pacific Financial Markets

, Volume 18, Issue 1, pp 89–103

A Note on Utility Maximization with Unbounded Random Endowment


DOI: 10.1007/s10690-010-9122-4

Cite this article as:
Owari, K. Asia-Pac Financ Markets (2011) 18: 89. doi:10.1007/s10690-010-9122-4


This paper addresses the applicability of the convex duality method for utility maximization, in the presence of random endowment. When the underlying price process is a locally bounded semimartingale, we show that the fundamental duality relation holds true, for a wide class of utility functions and unbounded random endowments. We show this duality by exploiting Rockafellar’s theorem on integral functionals, to a random utility function.


Utility maximization Convex duality method Martingale measures 

Copyright information

© Springer Science+Business Media, LLC. 2010

Authors and Affiliations

  1. 1.Graduate School of Economics, Hitotsubashi UniversityTokyoJapan

Personalised recommendations